Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 138, NWS Nashville, TN

June 30, 2002Marshall County, Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2002, 5:32 PM CDT for Marshall County, Maury County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2002, 5:32 PM CDT (22:32 UTC)
Expired
Jun 30, 2002, 6:15 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Marshall County, TN, Maury County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS54 KOHX 302232
SVRBNA
TNC117-119-302315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT SUN JUN 30 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARSHALL COUNTY IN TENNESSEE
  EASTERN MAURY COUNTY IN TENNESSEE

* UNTIL 615 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 4 MILES WEST OF CHAPEL HILL MOVING SOUTHWEST 
  AT 5 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...DAMAGING HAIL...AND DEADLY
LIGHTNING.

$$

LAT...LON 3560 8663 3577 8672 3568 8706 3545 8693

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:05 PM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Jun 30, 12:05 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT SUN JUN 30 2002

TSTM ACTIVITY FIRING IN A NARROW BAND ALONG THE TN RIVER. SURFACE
ANALYSIS SUPPORTS THAT A WEAK SURFACE TROUGH ACROSS THIS AREA.
ELSEWHERE...ISOLATED SHOWERS ARE DEVELOPING ACROSS SOUTHERN PORTIONS
OF MIDDLE TN EASTWARD ACROSS THE SOUTHERN PLATEAU. CONVECTION FIRING
JUST NORTH OF CHATTANOOGA SUPPORTS WEAK VORT CENTER WHICH THE MODELS
ARE ADVERTISING. WITH A WEAK EASTERLY FLOW ALOFT AT 500 MB...WEAK
PVA APPEARS TO BE APPARENT ACROSS THE MID STATE.

WITH ADDITIONAL HEATING ON THE WAY...WILL UPDATE FORECAST AND UP
POPS...PARTICULARLY ACROSS THE FAR WEST WHERE AN ADDITIONAL ZONE
GROUP IS NEEDED.

TEMPS STILL LOOK ON TRACK.

.BNA...NONE.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:03 PM CDTSevere Thunderstorm WarningOHXGiles27 min
Jun 30, 6:31 PM CDTSevere Thunderstorm WarningOHXGiles29 min
Jun 30, 6:41 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.